Anyone else

Hi all I'm into my fourth week after my second ablation for Svt. They messed with my meds give days after which made me feel awful but on 2.5mg bisoprolol now for two weeks.

I'm having good and bad moments and heart rate has been ok with some bursts of palpitations. but Monday was bad with short bursts of palpitations up to 12 fast beats then a normal then fast again and I felt unwell (not as bad as before op) heart rate anything from 70-100) I have been feeling off and on since op.

Anyway I went to doctor and she said looks like another partial success!

I said I hoped that it was just down to healing process and would get better to which she screwed her face and said maybe.

She told me to call cardiologist secretary to get appointment moved forward and an ecg done and look at meds.

This has stressed me out to the max!

Could this be just the healing process along with anxiety ( a lot of ) anyone else experience symptoms weeks after the ablation?

Just need a little light at the end of the tunnel to give me hope.

If others have experienced the same and improved I wil have some peace of mind till I can get an appt.

11 Replies

oldestnewest
  • Many will say that it take 3 to 6 months for the heart to heal (probably a better description is for the heart to stabilise). I had my ablation (mainly PVI) at the end of March and certainly I was having symptoms in the weeks and the 6 months afterwards. Even now I get odd runs of palpitations and pains which then go away again. It is quite normal for ablations not to work first time (see AFA website). I don't have my notes to hand from the AFA patients day but if someone is inpersistent AF the chance of success first time is 30% to 40% and I think it was 60% to 70% for those in paroxysmal AF.

  • Thank you peterwh this is my second ablation I had my second 7 weeks after first. It was for Svt which I believe is not as bad as af and should be easier to get rid of but mine seems stubborn! I hope it settles my anxiety I know is not helping. I have been unable to work for six months now and I'm panicking that there is no end in sight or manageable end anyway x

  • It is far too early to say what has or hasn't worked and your GP is frankly wrong to make that suggestion and cause you worry. Speak to your EP's secretary by all means but stop thinking the worst or you will make yourself ill with worry.

  • Thank you bobd

    I keep telling myself what you have said but she said it after first one too! I've called secretary and asked if I can speak to dr grubb just for peace of mind. Do you think a RHR in the 90s is ok for someone who's had two ablated and been non active for six months it's no where near the 238 initially experienced in May but the highest it's ever been regularly since?

  • Yes raised hearty rate is a know side effect of ablation .Should lower over the next few months

  • Thank you!! I will try and work on my anxiety and hopefully all will settle. I don't want to go back to docs unless absolutely necessary!

  • Hi Devine can you private message me and I'll give you my address,......since I cannot figure out how to pm you!

  • Pmd you x

  • Hello I am on my third ablation that I had 5 weeks ago for flutter and AF . I am continuing on all my meds warfarin, flecainide and verapamil till my next appt in January. I was told to expect symptons for at least the first 3 months as the heart heals . I have had symptoms but not worrying about them at the moment, just viewing this as the healing process. I hope the replies give you some reassurance and wish you a speedy recovery.

  • Just spoken to cardiologist and he has told me the ablation has not worked! I should be feeling better by now.

    I've to have an ecg monitor for 24hours will be fitted hopefully this week or next and then see him on the 4th December.

    Gutted!!!

    Thanks for all your replies you're all a great help X

  • Anxiety and Panicking are the cause of your palpitations, try to do something that will take your mind of the problem, I find that a ride on my motorcycle or bicycle give me something else to concentrate on and palpitations stop , try to find something that will do the same for you.

    Good luck Howie.

You may also like...